Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having occasional loose stools with blood in it. Having pain in back and shoulder blades. Are they related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2004
Answered : 364 Questions
I have been having occasional loose stools, some stools have clear like jelly blobs inside and attached, and on occasion I have bloody stools. In addition, my father was diagnosed with chrons, but I don't have diarrhea all the time. I also have really bad lower back pain, I stumble and have been diagnosed with degenerative disc disorder from my neck a year ago, and now it seems like my whole spine hurts. Occasionally my shoulder blades, and hips but always my back. Recently, I began to tremor all over, but it seemed related to my back pain/ muscles? My arms were slightly affected. I am not having tremors as bad now, just small occasional jerks in my trunk, neck and hand. My pain was so bad one day I actually cried. I went to the e.r. And all blood tests were normal, except slight increase in something relating to infection or something, 3.3 was normal, I was 3.9, he said it wasn't that high. I have suffered with depression my whole life and I think it is possibly from nutrient deficiency, because it has gone away after I started drinking a tea with every nutrient your body needs(moringa plant). Just a guess there. Also have an arryhthmia called SVT. Don't know if the last two are relatable, but those are all my Issues. Also, occasional sharp abdominal pain, but only every so often. What could this be?
Posted Mon, 19 Nov 2012 in Digestion and Bowels
Answered by Dr. Enrique Molina 5 hours later
You seem to be having a lot of symptoms, but the most alarming to me as a doctor would be the fact that you are having blood in the stool with occasional loose stools. The fact that you have family history of Crohn's disease gives you a higher likelihood of having the disease. You should seek medical attention by a gastroenterologist who will most likely do a colonoscopy and take biopsies of your colon. If you indeed have Crohn's disease or "inflammatory bowel disease" (IBD) it could be linked to your back pain and joint pain, since IBD is linked to a joint disorder called Ankylosing spondilitis. Crohn's can also cause abdominal pain if you are having inflammation of your bowels, intermittent obstruction, etc. Tremors are probably unrelated to the digestive problem, but could be related to Celexa which is known to cause tremors. Check with your psychiatrist to see if an alternate medication would be more appropriate for you. I don't think SVT is related, and the medication Tiazac should not be causing these issues.
Hope that helped.
Above answer was peer-reviewed by
Follow-up: Having occasional loose stools with blood in it. Having pain in back and shoulder blades. Are they related? 1 hour later
Thank you so much, and its weird that you mentioned ankylosing spondylitis because I, for some strange reason, could not stop repeating it in my mind after reading a few possible reasons for my symptoms. You know, we all like to self diagnose on the Internet, lol. Thankfully, I asked you! I will pass this on to my regular doctor when I see him. I have been on Celexa for a few years, so that's weird, but I will trade up if it keeps on. Thanks again, and I am scheduled already for a colonoscopy.
Answered by Dr. Enrique Molina 14 minutes later
I'm glad to help. Hopefully you will get better soon. I am glad your colonoscopy is already scheduled. Your PCP can decide based on physical examination if he should pursue the diagnosis of Ankylosing spondilitis, or if he is unsure then refer you to a rheumatologist.
Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor